How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4658
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I have bipolar disorder (on lamictal and zoloft and take

Customer Question

I have bipolar disorder (on lamictal and zoloft and take dalmane occasionally for sleep). I have taken many different meds over the years but am still having issues with depression. My doc prescribed cytomel because my t3 was slightly low. I didn't really get any help from 25 mcg so went up to 50 mcg a couple weeks ago. I have started expreiencing extreme fatigue and muscle weakness. I haven't read that these are side effects of cytomel. Any suggestions?
Submitted: 8 years ago.
Category: Mental Health
Expert:  Ralph LMHC replied 8 years ago.

I am not a physician, but a Licensed Mental Health Counselor. That being said, Cytomel is a thyroid medication and that is why it was given. Usual side effects are the opposite, speeding up, rapid heart beat and the like. However fatigue is one of the rarer, but sometimes observed side effects. This type of side effect is called paradoxical as it is just the opposite of what you would expect. I suggest that you contact your doctor and let him/her know what you are experienceing You should also be aware that your pharmacist is a resource when it comes to medications, may I suggest that you conyact him/her. Get the information for patient insert that comes with the med. If you feel this information has been of help please press the green button which informs me of that and also allows me to be paid. Feed back is always appreciated.

Sincerely,

Ralph LMHC

Customer: replied 8 years ago.
I guess I thought there were psychiatrists on this site. I see my doc when I can, but because he is the only doc at our mental health center it is really hard to get in to see him.
Expert:  Ralph LMHC replied 8 years ago.

I wanted to share with you that my experience with patients on buspar, especially low doses has been not very effective.

Sincerely,

Ralph LMHC

Customer: replied 8 years ago.
Thank you for your help, but I don't feel that your answer helped me any.
Expert:  Dr. Kaushik replied 8 years ago.

Hi there ,

Welcome to Just answer !

Since you have opted out of the previous expert , so i shall be fielding you question.

Well, the symptoms such as exreme fatigue and muscle weakness that you are experiencing right now are not related to the use Cytomel , but on the contrary these symptoms are the symptoms of your depression which seems to be not under control. So, i would suggest that you ask your doctor to revise the dose of zoloft ( sertraline ) and also lamictal , plus you may discuss with him to add Trazodone ( atypical anti depressant ) to your regime , at bedtime only dose , so this drug wil accentuate the over all anti depressnat effect of zoloft plus trazdodone has a sedative action which will help you to sleep better.

As far as buspar is concerned you may add it , as being an anti anxiety drug it will assist the zoloft in relieving your depression , plus it will also keep your calm and anxiety free.

So, i would summarize by saying that , you continue on cytomel , and get the doses of Zoloft and lamictal revised ( increased ) and discuss with your doctor to add Trazodone ( at night only ) and buspar .

I hope this helps..

I wish you rapid recovery to the best of health . Take care..

Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.

Regards...

Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4658
Experience: MD Psychiatry
Dr. Kaushik and other Mental Health Specialists are ready to help you
Customer: replied 8 years ago.
The thing is I have been on the lamictal and zoloft for a long time, and have never had this extreme fatigue problem. It started after increasing the dose of Cytomel. I know that my depression and anxiety are not under control though, and I'll see what my doc says about the trazodone.
Expert:  Dr. Kaushik replied 8 years ago.
Thank you . Well you kindly do that .
Regards...